MAUDE Adverse Event Report: THERAKOS DEVELOPMENT LIMITED CELLEX EXTRACORPOREAL PHOTOPHERESIS SYSTEM

THERAKOS DEVELOPMENT LIMITED CELLEX EXTRACORPOREAL PHOTOPHERESIS SYSTEM
Catalog Number CELLEX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 03/31/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable due to the medical intervention that was provided to the patient.Since this event is associated with the treatment, this mdr will be against the instrument.There has been no known instrument malfunction, and no service has been requested by the customer.No product has been returned.A device service history review has been performed; the instrument has been located at the customer's site since (b)(6) 2020, and the instrument's last service prior to the event occurred on (b)(6) 2025.Trends were reviewed for complaint categories, hypotension and alarm #45: red blood cell pump alarm.No trends were detected for these complaint categories.The root cause could not be determined as there was no reported instrument issue, no returned product for investigation, and no instrument service requested by the customer or performed by therakos as a result of this incident.There is no mention of a casual relationship between the patient event(s) and the ecp treatment.This investigation is based on currently available information.No further action is required at this time.This investigation is now complete.Pqc-(b)(4).(b)(6) 2026.
 
Event or Problem Description
The customer contacted therakos to report a patient experiencing hypotension during an extracorporeal photopheresis (ecp) treatment.The customer called therakos product support (ps) during a dnm procedure to report alarm #45: red blood cell pump alarm with 388 ml of whole blood processed, hematocrit (hct) 28.9%, platelets (plt) 19,000, acda 12:1, dark plasma, collect/return rate 25/30ml/min.The nurse stated the interface was low but had followed corrective actions for an elevated interface.The treatment was paused with the bowl optic sensor reading (bos) of 114.After stopping, cleaning the bowl optic lens, and restarting at a rate of 15/20 ml/min, the alarm posted with bos of 110.Ps asked the nurse to check the kit for kinks or obstructions, and the nurse noted the red cells are in the bottom of the bowl.Ps explained that the dark plasma likely interfered with the bos and to adjust the bowl optic threshold (bot) lower to raise the red cell layer to the correct level.The bot was adjusted slowly down to 90 with a bos of 110.The nurse mentioned the patient's blood pressure (bp) was dropping to 90/35 from the baseline of 110/45.The customer paused the procedure and notified the health care provider.A bolus of 0.1mg iv of epinephrine was administered to the patient.The patient was on an iv drip of epinephrine prior to ecp to manage bp.The patient is being treated in an intensive care unit (icu) setting.The treatment was resumed after bp stabilized to 117/51.The treatment remained progress with the bot at 90, bos 110, collect/return rate 30/35 ml/min.The nurse will continue the procedure with the present settings.Ps explained to the customer they could opt to end the procedure or consider an early buffy coat if the patient condition necessitated.Bp at time of call end 129/64.The nurse states the patient has a history of unstable bp when not on ecp.The customer stated they do not know if the hypotension is causally related to the treatment.No product has been returned for investigation.

Brand Name
CELLEX EXTRACORPOREAL PHOTOPHERESIS SYSTEM
Common Device Name
CELLEX EXTRACORPOREAL PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS DEVELOPMENT LIMITED
blanchardstown
dublin, D15 A P2D
EI  D15 AP2D
Manufacturer (Section G)
MACK MOLDING COMPANY
608 warm brook rd
arlington VT 05250
Manufacturer Contact
mark wendelken
440 route 22 east
suite 302
bridgewater, NJ 08807
MDR Report Key25019481
Report Number3036773437-2026-00034
Device Sequence Number10295408
Product Code LNR
UDI-Device Identifier10705030100009
UDI-Public(01)10705030100009(11)190924
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCELLEX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2026
Initial Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/24/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient SexFemale